Find Support

Opdivo/ nail side effects???

Opdivo/ nail side effects???

Posted By
Ch256706
5/11/2019 9:05pm
View other posts by
Activity
Replies: 8

Hi all,
I am currently on cycle 21/26 of opdivo and in mid March I got a manicure and pedicure for a wedding. Well two weeks after that my nail started to look infected and it was where my cuticle was cut while getting my nails done so my oncologist put me on an antibiotic. Well a month later I am now having the same issues on my toes near the cuticle it randomly bleeds and looks as if my skin is wearing away. Could this be a side effect from opdivo?? Also my tongue and mouth are so sensitive within the last month. I also have red itchy bumps on my leg that aren’t going away. I didn’t have any side effects for the first 7 months and seems like it is al hitting at once ☹️

Bubbles - (5/12/2019 - 8:08am)

I fear you may need to change where you get your mani's and pedi's! Unfortunately if not done with good clean technique infections like the ones you describe can result. However, the mouth sensitivity and rash are probably all Opdivo related. I dealt with rashes and significant oral lesions during my 2 1/2 years on nivo. Rashes and itching are very common. Others have dealt with mouth ulcers as well. Using the "search" tab may help you access useful threads. Celeste

I just completed my 24th and final treatment on April 3rd. I also had no side effects other than a rash (lichen planus). That was starting to tame down but has picked up since the end of my treatments. I also just recently developed vitiligo on the back of my hands. The skin on my arms is blotchy wtih some pigmentation issues especially where the small lichen planus pimples were. In the last two weeks I also have developed dry, crusty skin on my knuckles and sides of some of my fingers. I'm constantly putting lotion on to keep this in check. It takes about 12 weeks before the Opdivo is out of your system but I suspect your immune system stays revved up. So yea, Opdivo, the gift that keeps giving - and that might be a good thing!

Thank you for responding! I never get my nails done it was for a special occasion and I definitely won’t be going back!!

Brian j - (5/13/2019 - 8:51am)

I am at 35 doses of Keytruda, about 3 months ago 6 of my fingernails nails started getting verticle striations then began thinning and breaking. My dermatologist thought it was probably psoriasis of the cuticles, which made sense as the treatments have kicked up some psoriasis in other locations. Just started treating with topical fluocinolone will take time to see if this works as my nails grow out.

Best Wishes

Brian j - (5/13/2019 - 8:51am)

I am at 35 doses of Keytruda, about 3 months ago 6 of my fingernails nails started getting verticle striations then began thinning and breaking. My dermatologist thought it was probably psoriasis of the cuticles, which made sense as the treatments have kicked up some psoriasis in other locations. Just started treating with topical fluocinolone will take time to see if this works as my nails grow out.

Best Wishes

Brian j - (5/13/2019 - 8:52am)

I am at 35 doses of Keytruda, about 3 months ago 6 of my fingernails nails started getting verticle striations then began thinning and breaking. My dermatologist thought it was probably psoriasis of the cuticles, which made sense as the treatments have kicked up some psoriasis in other locations. Just started treating with topical fluocinolone will take time to see if this works as my nails grow out.

Best Wishes

Brian j - (5/13/2019 - 9:06am)

Sorry about the multi-post New interface seems a little quirky.

I started having toenail problems after about 18 months.. It started with the big toe nail pulling away from the bed on one side of the cuticle. Went to a podiatrist who removed it where it was just hanging on. ( ouch ) He gave me Silver Sulfadiazine cream for the affected areas and also recommended epsom salt soaks twice a day. I ended up losing 4 toenails on my left foot. I managed to keep one on the left and all on the right . At about the same time I noticed a slice on my hand had not healed in over a month. I also started getting what looked like blisters but they just peeled back and left an open sore. This was primarily 4 on my left foot and 2 on my left hand. I had a couple spot on my right foot. Also had some lesions on the inside of each cheek. Saw a dermatologist who did biopsies in 2 spots. Couldn't identify the infection. So he gave me chlobetasol (sp?) cream and started me on prednisone. I did the prednisone at varying does for about a year before lesions cleared up. I am now 21 months since last Tx. Toenails still haven't grown back. I have had red itchy bumps on both lower legs. Dermatologist wanted me to use chlobetasol again but co - pay is too much so I am using Triamcinolone Acetonide instead. It keeps the itching down for the most part.

I don't get mani/pedi s and had not been barefoot in any public areas like swimming pools. No doubt in any of the Drs mind that this was brought on by the Opdivo.

You might want to see a dermatologist.
Hang in there

Mike

Dum vivimus, vivamus